BIT Numerical Mathematics

, Volume 22, Issue 3, pp 331–338 | Cite as

Convex interpolating splines of arbitrary degree II

  • Edward Neuman
Part II Numerical Mathematics


For given data {(x i ,y i )} i=0 n , (x0<x1<...<x n ) we consider the possibility of finding a spline functions of arbitrary degreek+1 (k ≧ 1) with preassigned smoothnessl, where 1 ≦l ≦ [(k+1)/2]. The splines should be such thats(x i )=y i ,i=0, 1,...,n ands is increasing and convex on [x0,x n ]. Sufficient conditions which guarantee the existence ofs and an explicit formula for this function are derived.


Computational Mathematic Explicit Formula Spline Function Arbitrary Degree 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    H. B. Curry and I. J. Schoenberg,On Pólya frequency functions IV. The fundamental spline functions and their limits, J. Anal. Math. 17 (1966), 71–107.Google Scholar
  2. 2.
    T. N. E. Greville,Introduction to spline functions, in:Theory and Applications of Spline Functions (T.N.E. Greville, Ed.), 1–36, New York: Academic Press, 1969.Google Scholar
  3. 3.
    D. F. McAllister and J. A. Roulier,Interpolation by convex quadratic splines, Math. Comp. 32 (1978), 1154–1162.Google Scholar
  4. 4.
    D. C. Myers and J. A. Roulier,Markov-type inequalities and the degree of convex spline interpolation, J. Approximation Theory 28 (1980), 267–272.Google Scholar
  5. 5.
    E. Neuman,Convex interpolation splines of odd degree, Utilitas Math. 14 (1978), 129–140.Google Scholar
  6. 6.
    E. Neuman,Uniform approximation by some Hermite interpolating splines, J. Comput. Appl. Math. 4 (1978), 7–9.Google Scholar
  7. 7.
    E. Neuman,Convex interpolating splines of arbitrary degree, in:Numerical Methods of Approximation Theory (L. Collatz, G. Meinardus and H. Werner, Eds.), 211–222, Basel: Birkhäuser Verlag, 1980.Google Scholar
  8. 8.
    E. Neuman,Properties of a class of polynomial splines (submitted for publication).Google Scholar
  9. 9.
    E. Passow and J. A. Roulier,Shape preserving spline interpolation, in:Approximation Theory 11 (G. G. Lorentz, C. Chui and L. L. Schumaker, Eds.), 503–507, New York: Academic Press, 1976.Google Scholar
  10. 10.
    E. Passow and J. A. Roulier,Monotone and convex spline interpolation, SIAM J. Numer. Anal. 14 (1977), 904–909.Google Scholar
  11. 11.
    L. L. Schumaker,Spline Functions: Basic Theory, New York: John Wiley and Sons, 1981.Google Scholar

Copyright information

© BIT Foundations 1982

Authors and Affiliations

  • Edward Neuman
    • 1
  1. 1.Institute of Computer ScienceUniversity of WroclawWroclawPoland

Personalised recommendations